MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL PICC W/O OTN; VASCU-PICC®

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL PICC W/O OTN; VASCU-PICC®
Model Number MD17022601
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated.Waiting for the device return for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient's picc line found to have crack when line and hub met as medication found to be coming from picc line near insertion site underneath occlusive dressing.
 
Additional Manufacturer Narrative
The 2.6f picc was returned for evaluation with the end caps and a syringe still attached.As they are not related to the complaint, the end caps and syringe were discarded.Functional testing was performed by clamping the distal end of the lumen with hemostats and flushing the device through each of the luers.When flushed through the luer with the white clamp no leaks were noted.When flushed through the luer with the red clamp a leak was noted just below the picc hub.Under magnification it was noted that the lumen burst just below the hub.The area surrounding the burst is rippled, indicating the lumen ballooned prior to bursting.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacturing process includes a 100% leak test performed as a last step in the process.This test would have detected any leaks, holes, or weak spots if it had existed at the time of manufacture.The device was implanted for 15 days prior to the reported incident.We are unable to determine the cause or factors that may have contributed to this event.It appears that the device may have been flushed against resistance.The instructions for use (ifu) contains the following warnings: *do not use infusion equipment which can exceed the working pressure of 1.0bar max/750mmhg (14.5 psi).*only use infusion equipment complying with standards, which do not exceed a shut-off pressure of 1.0bar.*bolus injections should be slow and must not exceed the maximum bolus pressure of 1.2bar/900mmhg (17.4 psi).*small syringes will generate excessive pressure and may damage the catheter.The use of 10cc or larger syringes are recommended.*do not flush against resistance.*if the lumen will neither aspirate nor flush, and it has been determined that the catheter is occluded with blood, follow institutional declotting procedure.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.6F X 50CM DUAL PICC W/O OTN
Common Device Name
VASCU-PICC®
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key24257106
Report Number2518902-2026-00008
Device Sequence Number18540091
Product Code LJS
UDI-Device Identifier00884908183184
UDI-Public(01)00884908183184(17)281111(10)MSBC230
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K102966
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMD17022601
Device Catalogue NumberMD17022601
Device Lot NumberMSBC230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 MO
Patient SexMale
Patient Weight4 KG